MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refy1503 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "placed on first stick.Easy access.Dc' d without resistance." it was reported "went in like butter that when it was pulled only 2cm came out.Dr trying to send this guy to oly for a "cut down".Appears catheter is still in basilic." additional information received on (b)(6) 2022: a detailed description of the event: powerglide pro rt 20gax10cm was placed with ultrasound guidance, lot # refy1503, ref # f120108pt, exp date, 01-31-2023.It was placed in one attempt with successful blood return, and was tolerated without discomfort.Upon removal, there was no resistance.1.5 cm of the catheter attached to the hub was present.Interventions and precautions were taken and imaging demonstrated approximately 6 cm of retained catheter.The patient was scheduled for removal of the catheter at another facility.How was the break and/or retained segment discovered? it was discovered upon attempted removal of the device.Were all the missing/broken pieces retrieved and accounted for? see above.Did the patient require surgery to remove the broken piece? the patient was scheduled for a procedure at another facility to have the broken tubing removed.What type of catheter securement was utilized? the device was secured with the statlock device included in the full kit.At what point during device use (i.E.Insertion, infusion, removal) did the break occur? the break was discovered upon removal of the device at the end of the study, it has not been determined when the break occurred.Any long-term patient harm? unknown.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged powerglide catheter was confirmed.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a scalpel.The returned product sample was evaluated and a break was observed approximately 1cm from the molded joint.Microscopic examination of the catheter break confirmed it was typical of contact with a sharp bladed instrument, and the characteristics observed which supported this type of failure included: ¿ the fracture surface was partially reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on a scalpel-type instrument.¿ sharply formed fracture edges.¿ planar shape to the fracture surface.The short time frame between the insertion date and the date of discovery suggests this damage likely occurred during insertion.The partially striated and partially granular fracture surface suggested that damage was initiated through sharp instrument contact and subsequently propagated due to pulling stress.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.
 
Event or Problem Description
It was reported "placed on first stick.Easy access.Dc' d without resistance." it was reported "went in like butter that when it was pulled only 2cm came out.Dr (b)(6) to send this guy to oly for a "cut down".Appears catheter is still in basilic." additional information received: ¿ a detailed description of the event: powerglide pro rt 20gax10cm was placed with ultrasound guidance, lot # refy1503, ref # f120108pt, exp date, 01-31-2023.It was placed in one attempt with successful blood return, and was tolerated without discomfort.Upon removal, there was no resistance.1.5 cm of the catheter attached to the hub was present.Interventions and precautions were taken and imaging demonstrated approximately 6 cm of retained catheter.The patient was scheduled for removal of the catheter at another facility.¿ how was the break and/or retained segment discovered? it was discovered upon attempted removal of the device.¿ were all the missing/broken pieces retrieved and accounted for? see above.¿ did the patient require surgery to remove the broken piece? the patient was scheduled for a procedure at another facility to have the broken tubing removed.¿ what type of catheter securement was utilized? the device was secured with the statlock device included in the full kit.¿ at what point during device use (i.E.Insertion, infusion, removal) did the break occur? the break was discovered upon removal of the device at the end of the study, it has not been determined when the break occurred.¿ any long-term patient harm? unknown.

Brand Name
FULL KIT 20G X 10 CM WITH GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14117963
Report Number3006260740-2022-01317
Device Sequence Number14026062
Product Code FOZ
UDI-Device Identifier00801741140587
UDI-Public(01)00801741140587
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120108PT
Device Lot NumberREFY1503
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight77 KG